Alert archive / California / Small Craft Advisories in 2022

Small Craft Advisory 99, NWS Eureka, CA

October 8, 2022

NWS Eureka, CA issued this small craft advisory at Oct 8, 2022, 8:51 PM PDT. It took effect at Oct 10, 2022, 3:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 8, 2022, 8:51 PM PDT (03:51 UTC)
In effect from
Oct 10, 2022, 3:00 PM PDT
Expired
Oct 9, 2022, 2:55 AM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted.

254 
WHUS76 KEKA 090351
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
851 PM PDT Sat Oct 8 2022

PZZ470-091200-
/O.EXT.KEKA.SC.Y.0098.000000T0000Z-221009T1000Z/
/O.NEW.KEKA.SC.Y.0099.221010T2200Z-221011T0400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
851 PM PDT Sat Oct 8 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SUNDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM PDT MONDAY...

* WHAT...For the first Small Craft Advisory, north winds 10 to 
  15 kt and seas 5 to 8 feet. For the second Small Craft 
  Advisory, north winds 15 to 25 kt with gusts up to 35 kt and 
  seas 6 to 9 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until 3 AM PDT Sunday. 
  For the Small Craft Advisory, from 3 PM to 9 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-091200-
/O.NEW.KEKA.SC.Y.0099.221010T2200Z-221011T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
851 PM PDT Sat Oct 8 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM PDT MONDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 
  5 to 7 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 3 PM to 9 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
247 
WHUS76 KEKA 090955
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
255 AM PDT Sun Oct 9 2022

PZZ470-091800-
/O.EXT.KEKA.SC.Y.0098.000000T0000Z-221009T1600Z/
/O.CAN.KEKA.SC.Y.0099.221010T2200Z-221011T0400Z/
/O.NEW.KEKA.GL.A.0027.221011T0200Z-221012T0400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
255 AM PDT Sun Oct 9 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS
MORNING...
...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...For the Small Craft Advisory, seas 5 to 7 feet. For the 
  Gale Watch, north winds 20 to 30 kt with gusts up to 40 kt and 
  seas 9 to 12 feet possible.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until 9 AM PDT this 
  morning. For the Gale Watch, from Monday evening through 
  Tuesday evening.

* IMPACTS...Strong winds can cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ475-091100-
/O.CAN.KEKA.SC.Y.0099.221010T2200Z-221011T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
255 AM PDT Sun Oct 9 2022

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 8, 2:56 PM PDT, 5 hours 55 minutes earlier.

Area forecast discussion, Oct 8, 2:56 PM PDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
256 PM PDT Sat Oct 8 2022

.SYNOPSIS...Dry and mild afternoon condition are expected during
the next seven days across interior portions of Northwest
California. Meanwhile near the coast, low clouds and fog will
occur on a nightly basis, followed by partially clearing skies
during the afternoon.

&&

.DISCUSSION...An amplified upper ridge positioned immediately
offshore from the West Coast will aid in substantial subsidence
across NWRN CA during the next 12-24 hours. Areas of coastal dense
fog are thus anticipated once again late tonight into Sunday
morning due to a strong low-level stable layer and a shallow humid
surface layer. Fog and low clouds will likely burn off similar to
Saturday and aid in a brief period of pleasant Sunday afternoon
coastal conditions. Elsewhere, high temperatures in the 80s to
low 90s will be probable across the interior, and that will remain
the case through much of the next seven days as a large-scale
ridge remains positioned over the region. And needless to say, the
ridge will yield precipitation chances near zero during the
foreseeable future.

Garner

&&

.AVIATION...Mainly LIFR conditions prevail at the coastal
terminals, with visibility in mist/fog. Visible satellite imagery
shows low clouds eroding back to the coast this afternoon. This
should promote a brief period of SCT-BKN ceilings at KACV and
KCEC, before light onshore winds begin to push stratus back inland
and visibility drops to 1/4SM in fog. Conditions are expected to
prevail through early Sunday afternoon. Meanwhile, VFR conditions
are expected to prevail at KUKI.

&&

.MARINE...Small Craft Advisory remain in place for the northern
outer waters though late this evening for steep square waves,
while in the southern outer waters waves have dropped below
advisory criteria. Moderate northerly winds continue across the
outer waters, with weaker nearshore winds. Northerly winds will
continue to ease overnight through Sunday afternoon as a weak
trough drop down from the Cascadia. Increasing northerly winds are
expected again early Monday morning, with strong to near gale
breezes over the outer waters Monday evening. Gust winds will peak
to near 40 kts and generate steep to very steep, and hazardous
seas around 8 to 12 foot at 7 to 9 seconds across the outer waters
late Monday night through late Tuesday night. A Gale Watch will
likely be needed for the northern outer waters, will continue to
monitor as the event is still 55 hours out.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
    Small Craft Advisory until 9 PM PDT this evening for PZZ470.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Oct 8, 3:10 AM PDT, 17 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
310 AM PDT Sat Oct 8 2022

CAZ101>115-091015-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-Southern Lake-
310 AM PDT Sat Oct 8 2022

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 7:00 PM PDTDense Fog AdvisoryEKADel Norte, Humboldt, Mendocino8 hr
Oct 9, 2:55 AM PDTGale WatchEKA11 hr
Oct 9, 2:22 PM PDTGale WarningEKA48 hr
Oct 9, 2:22 PM PDTSmall Craft AdvisoryEKA3 days
Oct 9, 2:22 PM PDTHazardous Seas WatchEKA24 hr

Nearby

Small Craft Advisories in California, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.